Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 150, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 29, 2013, 2:56 PM CDT for Jeff Davis County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2013, 2:56 PM CDT (19:56 UTC)
- Expired
- Jul 29, 2013, 4:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 193 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WUUS54 KMAF 291956 SVRMAF TXC243-292100- /O.NEW.KMAF.SV.W.0150.130729T1956Z-130729T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT MON JUL 29 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 400 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL JEFF DAVIS COUNTY...OR 18 MILES EAST OF FORT DAVIS...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... EASTERN JEFF DAVIS COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3077 10359 3067 10346 3053 10364 3070 10369 TIME...MOT...LOC 1957Z 259DEG 4KT 3062 10359 $$ 05
1 follow-up statement
614 WWUS54 KMAF 292034 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 334 PM CDT MON JUL 29 2013 TXC243-292044- /O.CAN.KMAF.SV.W.0150.000000T0000Z-130729T2100Z/ JEFF DAVIS TX- 334 PM CDT MON JUL 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFF DAVIS COUNTY IS CANCELLED... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3077 10359 3067 10346 3053 10364 3070 10369 TIME...MOT...LOC 2034Z 259DEG 4KT 3060 10360 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:14 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 29, 1:14 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 114 PM CDT MON JUL 29 2013 .DISCUSSION... RAIN CHANCES WILL BE DECREASING AFTER TODAY, BUT TEMPERATURES WILL BE ON THE RISE. A MESOSCALE CONVECTIVE VORTEX MEANDERING EASTWARD OVER THE UPPER TRANS PECOS AND PERMIAN BASIN THIS AFTERNOON WILL AID SHOWER AND THUNDERSTORM DEVELOPMENT WITHIN A MOIST UNCAPPED ENVIRONMENT OVER MUCH OF THE FORECAST AREA. VISIBLE SATELLITE IMAGERY SHOWS CUMULUS ENHANCING EARLY THIS AFTERNOON FROM THE DAVIS MOUNTAINS, NORTHEASTWARD ACROSS THE STOCKTON PLATEAU AND PERMIAN BASIN. HAVE INCREASED POPS FOR THESE AREAS THIS AFTERNOON AS IT APPEARS TO BE A MATTER OF TIME BEFORE CONVECTION BECOMES SCATTERED OVER THE AREA WITH MORE HEATING. INSTABILITY IS NOT QUITE AS HIGH AS YESTERDAY SINCE TEMPERATURES ARE NOT AS WARM DUE TO FAIRLY EXTENSIVE CLOUD COVER, AND IMMINENT RAINFALL FOR MANY AREAS. SHEAR IS STILL PUNY, SO HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN CONCERN FROM THIS CONVECTION. AN UPPER RIDGE CENTERED OVER THE GULF COAST AND MEXICO WILL STRENGTHEN AND RETROGRADE TO NEW MEXICO BY TUESDAY AFTERNOON, THEN PRETTY MUCH STAY THERE THROUGH THE END OF THE WEEK. MONSOONAL MOISTURE WILL CONTINUE TO WRAP AROUND THE UPPER RIDGE, SO WILL CONTINUE WITH A LOW CHANCE OF CONVECTION OVER THE HIGHER TERRAIN TUESDAY AND WEDNESDAY. ALSO, ISOLATED CONVECTION COULD DEVELOP ALONG A COLD FRONT, IF NOT A SURFACE LOW ASSOCIATED WITH THE FRONT, OVER PORTIONS OF SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN TUESDAY AND WEDNESDAY DUE IN PART TO STRONG HEATING ALONG THESE FEATURES THE NEXT COUPLE OF DAYS. THE MORE CERTAIN PART OF THE FORECAST IS THAT WE WILL SEE TEMPERATURES WARM TO NEAR THE CENTURY MARK, AND A LITTLE ABOVE OVER THE UPPER TRANS PECOS, SOUTHEAST NEW MEXICO PLAINS AND RIO GRANDE, FROM TUESDAY THROUGH WEEK'S END AS THE UPPER RIDGE EXERTS MORE INFLUENCE OVER THE REGION. LATER SHIFTS WILL STILL HAVE TO MONITOR WHETHER A HEAT ADVISORY WILL BE NEEDED TUESDAY THROUGH FRIDAY, ESPECIALLY ALONG THE RIO GRANDE RIVER. FOR NOW, WILL ISSUE ANOTHER SPECIAL WEATHER STATEMENT. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 71 99 73 99 / 10 10 10 0 BIG SPRING TX 75 101 77 101 / 10 0 0 0 CARLSBAD NM 71 100 72 101 / 10 10 10 10 DRYDEN TX 78 101 79 100 / 20 20 10 0 FORT STOCKTON TX 74 98 74 97 / 10 20 10 0 GUADALUPE PASS TX 66 95 69 96 / 10 10 10 20 HOBBS NM 69 97 70 97 / 10 10 10 10 MARFA TX 64 90 62 91 / 20 20 20 20 MIDLAND INTL AIRPORT TX 74 100 75 99 / 10 0 10 0 ODESSA TX 74 98 75 99 / 10 0 10 0 WINK TX 73 102 73 103 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05/67
Hazardous weather outlook, Jul 29, 12:59 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1259 PM CDT MON JUL 29 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1259 PM CDT MON JUL 29 2013 /1159 AM MDT MON JUL 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. THUNDERSTORMS ARE LIKELY OVER THE DAVIS MOUNTAINS EXTENDING INTO THE BIG BEND REGION AND ACROSS THE STOCKTON PLATEAU AND THE MARFA PLATEAU THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN AND UPPER TRANS PECOS WITH ISOLATED THUNDERSTORMS ELSEWHERE. THOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAIN BRINGING THE THREAT OF ISOLATED FLASH FLOODING...PARTICULARLY FROM THE DAVIS MOUNTAINS TO THE EASTERN PERMIAN BASIN. MINOR FLOODING WILL CONTINUE ALONG THE RIO GRANDE FROM THE RIO CONCHOS ABOVE PRESIDIO TO LAJITAS RESULTING FROM RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY IN THE DAVIS MOUNTAINS AND NEARBY AREAS ON TUESDAY INTO WEDNESDAY WITH CHANCES DECREASINGLY SIGNIFICANTLY THROUGH THE REST OF THE WEEK. STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. HOTTER TEMPERATURES ARE EXPECTED TO DEVELOP TUESDAY AND CONTINUE THROUGH THE WEEKEND. WITH RELATIVELY HUMID CONDITIONS...CAUTION WILL BE ADVISED FOR THE ELDERLY...THE YOUNG AND THOSE WORKING OUTSIDE IN THE SUN. TEMPERATURES WILL EXCEED 100 DEGREES OVER A LARGE PORTION OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS EXCLUDING THE HIGHER TERRAIN. TEMPERATURES EXCEEDING 105 ARE POSSIBLE ACROSS THE UPPER TRANS PECOS AND PECOS VALLEY EXTENDING INTO SOUTHEAST NEW MEXICO. MINOR FLOODING IS EXPECTED THROUGH FRIDAY ALONG THE RIO GRANDE FROM THE RIO CONCHOS ABOVE PRESIDIO TO LAJITAS DUE TO RELEASES FROM LUIS LEON RESERVOIR IN CHIHUAHUA MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
In the hours before
Local storm report, Jul 29, 9:15 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
915 AM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST PINE SPRINGS 31.89N 104.81W
07/28/2013 M68.00 MPH CULBERSON TX MESONET
&&
AKLSpecial weather statement, Jul 29, 1:23 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CDT MON JUL 29 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 454 AM CDT MON JUL 29 2013 /354 AM MDT MON JUL 29 2013/ ...VERY HOT TEMPERATURES EXPECTED TUESDAY THROUGH THE END OF THE WEEK... HIGH PRESSURE WILL BECOME CENTERED OVER NEW MEXICO AND WEST TEXAS ON TUESDAY...THEN REMAIN STATIONARY THERE THROUGH THE REMAINDER OF THE WEEK. HIGH TEMPERATURES WILL RISE TO AROUND 100 DEGREES ACROSS THE PERMIAN BASIN TUESDAY...WITH 100 TO 105 DEGREES EXPECTED OVER THE PECOS AND RIO GRANDE RIVER VALLEYS. FROM WEDNESDAY INTO NEXT WEEKEND...SIMILAR HIGH TEMPERATURES WILL BE POSSIBLE AREAWIDE. THERE WILL BE LITTLE RELIEF OVERNIGHT AS LOW TEMPERATURES WILL BE IN THE 70S TO LOWER 80S. THESE VERY HOT TEMPERATURES WILL COINCIDE WITH NATIONAL HEATSTROKE PREVENTION DAY...WHICH IS ON WEDNESDAY JULY 31. REMEMBER...IT IS EXTREMELY IMPORTANT TO STAY HYDRATED AND NOT LEAVE CHILDREN AND PETS ALONE IN A HOT VEHICLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:22 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 3 hr |
| Jul 28, 7:23 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
| Jul 28, 9:29 PM CDT | Areal Flood Advisory | MAF | Andrews | 2 hr |
| Jul 29, 3:22 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos | 3 hr |
| Jul 29, 4:01 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 119 min |
| Jul 29, 4:20 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Jul 29, 4:54 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jul 29, 5:15 PM CDT | Areal Flood Advisory | MAF | Scurry | 4 hr |
| Jul 29, 5:32 PM CDT | Special Weather Statement | MAF | Terrell | 28 min |
| Jul 29, 5:44 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 2 hr |
| Jul 29, 6:04 PM CDT | Special Weather Statement | MAF | Terrell | 26 min |
| Jul 29, 6:28 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jul 29, 6:53 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.